×

zbMATH — the first resource for mathematics

Approximation of fixed points of weakly contractive nonself maps in Banach spaces. (English) Zbl 1005.47053
The authors present extensions and generalisations of theorems related with approximating fixed points due to Ya. Alber and S. Guerre-Delabriere [Analysis, M√ľnchen 21, No. 1, 17-39 (2001; Zbl 0985.47044)] from real Hilbert spaces to more general real uniformly smooth Banach spaces. We cite two results briefly stated in the abstract:
Let \(K\) be a closed convex subset of a real uniformly smooth Banach space \(E.\) Suppose \(K\) is a nonexpansive retract of \(E\) with \(P\) as the nonexpansive retraction. Let \(T: K \rightarrow E\) be a d-weakly contractive map such that a fixed point \(x^* \in int(K)\) of \(T\) exists. It is proved that a descent-like approximation sequence converges strongly to \(x^*.\) Furthermore, if \(K\) is a nonempty closed convex subset of an arbitrary real Banach space and \(T : K \rightarrow E\) is a uniformly continuous d-weakly contractive map with \(F(T) :=\{x \in K: T x = x\} \neq\emptyset \), it is proved that a descent-like approximation sequence converges strongly to \(x^* \in F(T).\)

MSC:
47H10 Fixed-point theorems
47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Lindenstrauss, J.; Tzafriri, L., Classical Banach spaces II, (1979), Springer Berlin · Zbl 0403.46022
[2] Alber, Ya.; Guerre-Delabriere, S., Principle of weakly contractive maps in Hilbert spaces, Operator theory, advances and applications, 98, 7-22, (1997) · Zbl 0897.47044
[3] Alber, Ya.; Guerre-Delabriere, S., On the projection methods for fixed point problems, Analysis, 21, 17-39, (2001) · Zbl 0985.47044
[4] Alber, Ya.; Guerre-Delabriere, S.; Zalenko, L., The principle of weakly contractive maps in metric spaces, Commun. applied nonlinear analysis, 5, 1, 45-68, (1998) · Zbl 1108.54303
[5] Chidume, C.E.; Zegeye, H.; Ntatin, B., A generalized steepest descent approximation for the zeros of m-accretive operators, J. math. anal. appl., 261, 1, 48-73, (1999) · Zbl 0955.47031
[6] Perov, A.I.; Trubnikov, Y.V., Differential equations with monotone nonlinearities, (1986), Nauka i Technika Minsk · Zbl 0623.34002
[7] Alber, Ya.; Guerre-Delabriere, S., Problems of fixed point theory in Hilbert and Banach spaces, Functional differential equations, 2, 5-10, (1994) · Zbl 0874.47031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.